Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 5, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 1, 2009, 11:33 AM CDT for 8 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 11:33 AM CDT (16:33 UTC)
- Expired
- Apr 1, 2009, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2577 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 011633 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1133 AM CDT WED APR 1 2009 ...WINDY CONDITIONS EXPECTED LATE MORNING THROUGH EARLY EVENING ACROSS THE BIG COUNTRY...CONCHO VALLEY AND THE NORTHERN HEARTLAND... .A DEVELOPING AND STRENGTHENING LOW PRESSURE SYSTEM OVER THE SOUTHERN HIGH PLAINS WILL BRING GUSTY SOUTH TO SOUTHWEST WINDS TO MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS THE BIG COUNTRY. TXZ054-098-113-127-012300- /O.CAN.KSJT.LW.Y.0014.000000T0000Z-090402T0000Z/ /O.NEW.KSJT.WI.Y.0005.090401T1633Z-090401T2300Z/ NOLAN-HASKELL-JONES-TAYLOR- INCLUDING THE CITIES OF...SWEETWATER...HASKELL...STAMFORD... ANSON...HAMLIN...ABILENE 1133 AM CDT WED APR 1 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS OVER 40 MPH...ARE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING ACROSS THE BIG COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ049-099-114-128-012300- /O.NEW.KSJT.WI.Y.0005.090401T1633Z-090401T2300Z/ FISHER-THROCKMORTON-SHACKELFORD-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...THROCKMORTON...WOODSON... ALBANY...CLYDE...BAIRD...CROSS PLAINS 1133 AM CDT WED APR 1 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS OVER 40 MPH...ARE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING ACROSS THE BIG COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ065-066-072-073-139-140-012300- /O.CON.KSJT.LW.Y.0014.000000T0000Z-090402T0000Z/ COKE-RUNNELS-TOM GREEN-CONCHO-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROBERT LEE...BRONTE...BALLINGER... WINTERS...SAN ANGELO...EDEN...COLEMAN...BROWNWOOD 1133 AM CDT WED APR 1 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH...WITH OCCASIONAL GUSTS TO NEAR 40 MPH...ARE EXPECTED THROUGH THIS AFTERNOON AND EARLY EVENING ACROSS THE CONCHO VALLEY AND THE NORTHERN HEARTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 1, 6:00 AM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Apr 1, 6:00 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 600 AM CDT WED APR 1 2009 .AVIATION... /12Z UPDATE/ WINDS WILL BE THE MAJOR CONCERN THROUGH THE NEXT 24 HOURS AS A TIGHTENING SURFACE PRESSURE GRADIENT AHEAD OF AN APPROACHING UPPER LEVEL SYSTEM WILL RESULT IN WINDY CONDITIONS ACROSS THE AREA. SOUTH WINDS WILL BEGIN TO VEER TO THE SOUTHWEST THIS EVENING AND CONTINUE VEERING TO THE WEST AFTER MIDNIGHT AS A STRONG COLD FRONT APPROACHES FROM THE NORTH. THE STRONGER SURFACE WINDS...GUSTING TO 35 KTS...WILL BE OVER THE NORTHERN TERMINALS WHICH WILL BE CLOSER TO A DEVELOPING SURFACE LOW. HIGHEST GUSTS OVER THE SOUTHEAST TERMINALS WILL BE AROUND 20 KNOTS BY THIS EVENING. && .PREV DISCUSSION... /ISSUED 339 AM CDT WED APR 1 2009/ SHORT TERM... WINDS AND FIRE WEATHER WILL BE THE MAIN CONCERNS ON WEDNESDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHERN AND EASTERN COUNTIES AFTER MIDNIGHT. AN UPPER LEVEL TROUGH WILL CLOSE OFF OVER THE TEXAS PANHANDLE TONIGHT WITH A 80 TO 85 KT MID LEVEL JET MOVING OVER THE NORTHERN AND CENTRAL PORTIONS OF THE AREA AFTER MIDNIGHT. A COLD FRONT WILL BE PUSHED INTO THE NORTHERN FORECAST AREA AROUND MIDNIGHT AND THROUGH THE REMAINDER OF THE AREA BY THURSDAY MORNING. HAVE INCLUDED A SLIGHT CHANCE OF CONVECTIVE ACTIVITY ASSOCIATED WITH THE FRONTAL PASSAGE...RETURNING MOISTURE WILL BE THE WEAK LINK...BUT MAY SEE SOME ISOLATED ELEVATED ACTIVITY. TIGHTENING PRE-FRONTAL SURFACE PRESSURE GRADIENT WILL RESULT IN LAKE WIND ADVISORY CRITERIA OVER THE MAJORITY OF THE AFFECTED AREA BEGINNING LATE MORNING...LAKE WIND ADVISORY IN AFFECT FROM 10AM THRU 7PM. 15 LONG TERM... MAIN THING OF NOTE FOR THU IS NOTICEABLY LOWER TEMPERATURES AS COMPARED TO WED...AND BREEZY NW/N WINDS. HAVE REMOVED POPS FOR THURSDAY DURING THE DAY AS UPPER SYSTEM LOOKS TO MAKE A SPEEDY EXIT. THU NIGHT WILL HOLD TEMPERATURES COOLER AS WELL. WARM UP WILL BEGIN FOR FRI INTO SAT AS FLOW TURNS BACK AROUND SRLY AS THE HIGH MOVES OFF TO E AND ANOTHER FRONT AND ASSOCIATED LOW MAKES ITS WAY INTO TX. NEXT FRONT LOOKING TO MOVE THROUGH LATE SAT. NOT LOOKING FOR ANY RAIN CHANCES WITH THIS SYSTEM. MAIN UPPER LOW DOES NOT SINK NEARLY AS FAR S AS 1ST SYSTEM FOR TONIGHT AND IS LOOKING TO HAVE EVEN LESS MOISTURE THAN THE FIRST SYSTEM...BUT DOES LOOK TO MODERATE OUR TEMPERATURES DOWN FOR THE REMAINDER OF THE WEEKEND ON INTO THE BEGINNING OF THE NEXT WORK WEEK. BY LATE MON/EARLY TUE WARM UP BEGINS AS FLOW TURNS BACK AROUND TO THE S WITH WEAKENING HIGH...PERHAPS ANOTHER SYSTEM BY THE MIDDLE OF NEXT WEEK. ALL IN ALL...A VERY REPETITIVE PATTERN BUT FOR THE MOST PART PRETTY DRY. 11/KEISER FIRE WEATHER... CRITICAL FIRE DANGER CONDITIONS ARE EXPECTED TODAY OVER THE NORTHERN TWO THIRDS OF THE AREA WITH STRONG PRE-FRONTAL SOUTHERLY WINDS AND AFTERNOON RH VALUES FROM 10 TO 15 PERCENT. A RED FLAG WARNING WILL BE EFFECT FOR THIS AREA FROM 10AM TO 7PM TODAY. NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR OVER THE SOUTHERN TWO THIRDS OF WEST CENTRAL TX ON THURSDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA EARLY THURSDAY...WITH STRONG NORTHWEST WINDS BEHIND IT. HOWEVER...WINDS MAY BE DECREASING AT THE TIME OF REACHING CRITERIA RELATIVE HUMIDITY VALUES. WITH SOME UNCERTAINTY AS TO THE TIMING OF THE FRONTAL PASSAGE...WILL CONTINUE THE FIRE WEATHER WATCH FOR THURSDAY FROM THE CONCHO VALLEY AND HEARTLAND SOUTHWARD. ELEVATED TO NEAR CRITICAL CONDITIONS CAN BE EXPECTED OVER A GOOD PORTION OF WEST CENTRAL TX FRIDAY AND SATURDAY AS YET ANOTHER STORM SYSTEM MOVES INTO THE CENTRAL PLAINS. 15 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 83 48 67 43 78 / 0 20 10 0 0 SAN ANGELO 86 46 73 40 79 / 0 10 0 0 0 JUNCTION 84 55 75 38 76 / 0 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...COLEMAN... CONCHO...FISHER...HASKELL...IRION...JONES...NOLAN...RUNNELS... SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN. LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN... CONCHO...HASKELL...JONES...NOLAN...RUNNELS...TAYLOR...TOM GREEN. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN... CONCHO...CROCKETT...IRION...KIMBLE...MASON...MCCULLOCH... MENARD...RUNNELS...SAN SABA...SCHLEICHER...STERLING...SUTTON... TOM GREEN. && 99/99/15
Hazardous weather outlook, Apr 1, 6:52 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 652 AM CDT WED APR 1 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-020900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 652 AM CDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM LATE MORNING TO EARLY EVENING OVER THE NORTHERN TWO THIRDS OF WEST CENTRAL TEXAS DUE TO EXPECTED CRITICAL FIRE WEATHER CONDITIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING OVER THE BIG COUNTRY AND THE EASTERN HEARTLAND AFTER MIDNIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH IS IN EFFECT THURSDAY FOR THE SOUTHERN TWO THIRDS OF WEST CENTRAL TX DUE TO EXPECTED CRITICAL FIRE WEATHER CONDITIONS. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE FRIDAY AND SATURDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE PLAINS. FIRE DANGER CONDITIONS ARE EXPECTED TO REMAIN AT LEAST ELEVATED EARLY NEXT WEEK AS AN ACTIVE...BUT DRY...EARLY SPRING PATTERN CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:45 AM CDT | Lake Wind Advisory | SJT | Brown, Coke, Coleman, Concho, Haskell, Jones and 4 more | 15 hr |
| Apr 1, 3:46 AM CDT | Red Flag Warning | SJT | Callahan, Coke, Coleman, Concho, Fisher, Haskell and 9 more | 15 hr |
| Apr 1, 2:46 PM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.